Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Polytopal linear retractions


Authors: Winfried Bruns and Joseph Gubeladze
Journal: Trans. Amer. Math. Soc. 354 (2002), 179-203
MSC (2000): Primary 13F20, 14M25; Secondary 52C07
Published electronically: May 14, 2001
MathSciNet review: 1859031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We investigate graded retracts of polytopal algebras (essentially the homogeneous rings of affine cones over projective toric varieties) as polytopal analogues of vector spaces. In many cases we show that these retracts are again polytopal algebras and that codimension $1$ retractions factor through retractions preserving the semigroup structure. We expect that these results hold in general.

This paper is a part of the project started by the authors in 1999, where we investigate the graded automorphism groups of polytopal algebras. Part of the motivation comes from the observation that there is a reasonable `polytopal' generalization of linear algebra (and, subsequently, that of algebraic $K$-theory).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13F20, 14M25, 52C07

Retrieve articles in all journals with MSC (2000): 13F20, 14M25, 52C07


Additional Information

Winfried Bruns
Affiliation: Universität Osnabrück, FB Mathematik/Informatik, 49069 Osnabrück, Germany
Email: Winfried.Bruns@mathematik.uni-osnabrueck.de

Joseph Gubeladze
Affiliation: A. Razmadze Mathematical Institute, Alexidze St. 1, 380093 Tbilisi, Georgia
Email: gubel@rmi.acnet.ge

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02703-9
PII: S 0002-9947(01)02703-9
Keywords: Polytopal algebra, retracts, affine semigroup ring, binomial ideal
Received by editor(s): January 10, 2000
Received by editor(s) in revised form: April 10, 2000
Published electronically: May 14, 2001
Additional Notes: The second author was supported by the Max-Planck-Institut für Mathematik in Bonn and INTAS, Grant 93-2618-Ext
Article copyright: © Copyright 2001 American Mathematical Society